Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 9, NWS Honolulu, HI

February 7, 2007Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at Feb 7, 2007, 11:29 PM HST for Hawaii County, Hawaii. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2007, 11:29 PM HST (09:29 UTC)
Expired
Feb 8, 2007, 3:14 AM HST
In force
4 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 9.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2007-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2007-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1708 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 080929
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1129 PM HST WED FEB 7 2007

...WIND ADVISORY FOR BIG ISLAND SUMMITS THROUGH THURSDAY NIGHT...

.STRONG WINDS ALOFT...ASSOCIATED WITH A STRONG JET STREAM LOCATED
JUST NORTH OF THE ISLANDS...WILL AFFECT THE UPPER SLOPES AND
SUMMITS OF MAUNA KEA AND MAUNA LOA.

HIZ028-081415-
/O.NEW.PHFO.WI.Y.0009.070208T0929Z-070209T1600Z/
BIG ISLAND SUMMITS-
1129 PM HST WED FEB 7 2007

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 6 AM HST FRIDAY.

SOUTHWEST TO WEST WINDS WILL BE 30 TO 40 MPH...WITH HIGHER
GUSTS...THROUGH THURSDAY NIGHT.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

BIRCHARD
1 follow-up statement
000 
WWHW70 PHFO 081314
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
314 AM HST THU FEB 8 2007

...HIGH WIND WARNING FOR BIG ISLAND SUMMITS THROUGH TONIGHT...

.STRONG WINDS ALOFT...ASSOCIATED WITH A STRONG JET STREAM LOCATED
JUST NORTH OF THE ISLANDS...WILL AFFECT THE UPPER SLOPES AND
SUMMITS OF MAUNA KEA AND MAUNA LOA. 

HIZ028-090215-
/O.UPG.PHFO.WI.Y.0009.000000T0000Z-070209T1600Z/
/O.NEW.PHFO.HW.W.0004.070208T1314Z-070209T1600Z/
BIG ISLAND SUMMITS-
314 AM HST THU FEB 8 2007

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST FRIDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

SOUTHWEST TO WEST WINDS WILL BE 30 TO 50 MPH...WITH HIGHER
GUSTS...THROUGH TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH...OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

BIRCHARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 7, 8:30 PM HST, 2 hours 59 minutes earlier.

Area forecast discussion, Feb 7, 8:30 PM HST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST WED FEB 7 2007

.SYNOPSIS...A WEAKENING COLD FRONT WILL CONTINUE TO BRING OVERCAST
SKIES AND LIGHT SHOWERS TO THE ISLANDS FROM KAUAI TO MAUI
OVERNIGHT...AND WILL EVENTUALLY SPREAD TO THE BIG ISLAND BY
THURSDAY. THIS FRONT WILL CONTINUE TO WEAKEN THROUGH FRIDAY...BUT
CLOUDS ASSOCIATED WITH THE BOUNDARY WILL LINGER OVER THE ISLANDS
FOR THE NEXT COUPLE OF DAYS. LIGHT TO MODERATE NORTHEAST WINDS WILL
PREVAIL THROUGH THE WEEKEND...WHICH WILL KEEP MOST SHOWERS OVER
WINDWARD AND MOUNTAIN AREAS.

&&

.DISCUSSION...THE FRONTAL CLOUD BAND MOVING IN FROM THE NORTHWEST
HAS SLOWED ITS FORWARD MOTION...AND HAS GOTTEN WIDER...OVER THE PAST
6 HOURS...WITH OVERCAST LOW CLOUD CEILINGS FROM KAUAI TO MAUI. RADAR
IS DETECTING VERY LIGHT RAIN FALLING FROM THIS CLOUD FIELD...SO
ALTHOUGH OUR CURRENT POP FORECAST IS RATHER HIGH...RAINFALL
ACCUMULATIONS ARE EXPECTED TO BE VERY LOW. IN THE ALENUIHAHA
CHANNEL...A NARROW ROPE CLOUD NEAR THE SOUTH EDGE OF THE CLOUD BAND
HAS WEAKENED...BUT MANAGED TO PRODUCE THE HEAVIEST RAINFALL
ASSOCIATED WITH THE FRONT.

THE FRONT IS VERY SHALLOW...WITH WEST WINDS JUST ABOVE THE NORTH TO
NORTHEAST WINDS BEING OBSERVED AT THE SURFACE...WITH THESE WEST
WINDS APPROACHING ADVISORY SPEEDS OVER THE BIG ISLAND SUMMITS ON
THURSDAY. THE SHALLOW NATURE OF THE FRONT MEANS THAT ITS MOISTURE
WILL BE SLOW IN DEPARTING THE ISLANDS...AND IT IS EXPECTED TO LINGER
OVER THE ISLANDS THROUGH THE WEEKEND. WITH THE LOW LEVEL FLOW
VEERING TO THE NORTHEAST OVER THE NEXT 24 HOURS...MOST OF THE LIGHT
RAIN ASSOCIATED WITH THE FRONT WILL BEGIN TO FAVOR NORTH AND EAST
FACING SLOPES AND SHORES THROUGH THE WEEKEND. LATER IN THE WEEKEND...
LOWERING MID LEVEL HEIGHTS AND TEMPS WILL LEAD TO A SLIGHT
DESTABILIZATION OF THE ISLAND ATMOSPHERE...AND MODELS ARE SUGGESTING
A CONTINUED WET TRADE PATTERN INTO EARLY NEXT WEEK.

A MODERATELY STRONG SURFACE HIGH WILL BUILD NORTH OF THE ISLANDS
THROUGH SUNDAY...SUPPLYING MODERATE NORTHEAST WINDS. THE HIGH WILL
SLIDE EAST OF THE ISLANDS NEXT WEEK...LEADING TO LIGHTER EAST TO
SOUTHEAST WINDS TUESDAY AND WEDNESDAY.

&&

.MARINE...A NEW NORTHWEST SWELL IS BUILDING AT BUOY 51001 THIS
EVENING...AND IS EXPECTED TO RAISE SURF ABOVE THE WARNING LEVEL
ALONG NORTH- AND WEST-FACING SHORES OF THE SMALLER ISLANDS BY
THURSDAY MORNING. ALTHOUGH THIS SWELL WILL PRODUCE SURF ABOVE
WARNING LEVELS...SIGNIFICANT COASTAL INUNDATION IS NOT EXPECTED...
ESPECIALLY IN LIGHT OF THE FACT THAT THERE IS NO LARGE HIGH TIDE
EXPECTED.

THIS LARGE SWELL WILL PRODUCE COMBINED SEAS IN EXCESS OF 10 FEET IN
MOST MARINE ZONES...MANDATING A SMALL CRAFT ADVISORY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF WARNING FOR NORTH-FACING SHORES OF NIIHAU KAUAI OAHU
MOLOKAI AND MAUI THROUGH 4 PM FRIDAY.

HIGH SURF WARNING FOR WEST-FACING SHORES OF NIIHAU KAUAI OAHU AND
MOLOKAI THROUGH 4 PM FRIDAY.

HIGH SURF ADVISORY FOR WEST-FACING SHORES OF THE BIG ISLAND THROUGH
4 PM FRIDAY.

SMALL CRAFT ADVISORY EVENTUALLY IN EFFECT FOR ALL WATERS AND
CHANNELS EXCEPT MAALAEA BAY AND THE PAILOLO CHANNEL THROUGH 6 AM
FRIDAY.

&&

BIRCHARD

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 3:39 PM HSTHigh Surf WarningHFOHawaii, Honolulu, Kauai, Kalawao36 hr
Feb 8, 3:14 AM HSTHigh Wind WarningHFOHawaii27 hr

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.